asking gp for sleeping pills Watch

grl9096
Badges: 10
Rep:
?
#1
Report Thread starter 1 week ago
#1
I've had trouble sleeping for years but the past couple weeks have been especially annoying. I normally go to bed at midnight but don't fall asleep until 5-8am. I wake up around 10-11am, obviously feeling tired. During the day I'm tired and agitated but when night comes the cycle repeats. I've tried chamomile tea, herbal sleeping pills, nytol, warm baths, exercising during the day, asmr etc. I've tried staying up all day, it may work for a couple days but then my body goes back to the usual. Nothing works. I've started to gain a lot of weight too cause I end up snacking a lot during the night now.I wanted some sleeping pills for a couple weeks hopefully to regulate my cycle and just get a break from this feeling of restlessness. I'm wondering if it's worth going to my gp and asking them since it's difficult getting sleeping pills prescribed?
0
reply
Pathway
Badges: 20
Rep:
?
#2
Report 1 week ago
#2
Hmm, what's your mood like?
0
reply
CoolCavy
Badges: 20
Rep:
?
#3
Report 1 week ago
#3
They wont give them to you for a couple of weeks, 6 days at the most. Sleeping pills are highly addictive and GPs are reluctant to prescribe any and if they do its in very small doses. They will likely prescribe an antihistamine.
1
reply
FinalMasquerade
Badges: 12
Rep:
?
#4
Report 1 week ago
#4
Hi grl9096,

I am sorry you are having difficulties with your sleep routine. I suppose there's a hint of irony given the timing of this post.

GPs are not so quick and willing to give out sedatives/tranquillisers. They will most likely recommend you follow good sleep hygiene, which needs to be consistent. Look into this further. It is more than the things you have suggested. It can also involve reorganising your room, and entirely changing your sleeping habits. Reducing your blue light usage is a must.

Your GP will most likely recommend you first try some kind of sleep inducing antihistamine, such as 'Piriton'. This is available over the counter as well. Give that a try. A lot of people have found it useful.
1
reply
Apachecow
Badges: 17
Rep:
?
#5
Report 1 week ago
#5
First thing you need to do is get up at the same time every day, sleeping in isn't helping. No napping. If it means no sleep for one night you will have to manage. Start getting up at 8.30.
0
reply
grl9096
Badges: 10
Rep:
?
#6
Report Thread starter 1 week ago
#6
(Original post by FinalMasquerade)
Hi grl9096,

I am sorry you are having difficulties with your sleep routine. I suppose there's a hint of irony given the timing of this post.

GPs are not so quick and willing to give out sedatives/tranquillisers. They will most likely recommend you follow good sleep hygiene, which needs to be consistent. Look into this further. It is more than the things you have suggested. It can also involve reorganising your room, and entirely changing your sleeping habits. Reducing your blue light usage is a must.

Your GP will most likely recommend you first try some kind of sleep inducing antihistamine, such as 'Piriton'. This is available over the counter as well. Give that a try. A lot of people have found it useful.
I've taken antihistamines for allergies and they do not have a drowsiness affect on me whatsoever.
0
reply
grl9096
Badges: 10
Rep:
?
#7
Report Thread starter 1 week ago
#7
(Original post by Apachecow)
First thing you need to do is get up at the same time every day, sleeping in isn't helping. No napping. If it means no sleep for one night you will have to manage. Start getting up at 8.30.
I just finished a 9-5 placement year and had to get up at 7 on weekdays. I would go to bed around 9 or 10 and still had nights in which I was up until 4am.
0
reply
FinalMasquerade
Badges: 12
Rep:
?
#8
Report 1 week ago
#8
(Original post by grl9096)
I've taken antihistamines for allergies and they do not have a drowsiness affect on me whatsoever.
Not all have active ingredient to induce drowsiness. Which ones have you tried?

The step up from this would be Zopiclone, but it is unlikely the GP would be willing to prescribe you this.

Do you have a wellbeing service in your area? Get referred to a sleep clinic. They will analyse your sleeping habits and offer bespoke advice/support.
0
reply
grl9096
Badges: 10
Rep:
?
#9
Report Thread starter 1 week ago
#9
(Original post by FinalMasquerade)
Not all have active ingredient to induce drowsiness. Which ones have you tried?

The step up from this would be Zopiclone, but it is unlikely the GP would be willing to prescribe you this.

Do you have a wellbeing service in your area? Get referred to a sleep clinic. They will analyse your sleeping habits and offer bespoke advice/support.
Diphenhydramine, cetirizine and loratadine. I don't usually get the brand names.
0
reply
Notoriety
Badges: 22
Rep:
?
#10
Report 1 week ago
#10
Try diphenhydramine first. A lot of poor sleeping come from poor habits, so this might be more your issue than anything else.

GPs won't prescribe that easily. There are online pharmacies which will give you a full prescription (entirely legal) from a GMC registered doctor. These are quite expensive.
0
reply
FinalMasquerade
Badges: 12
Rep:
?
#11
Report 1 week ago
#11
(Original post by grl9096)
Diphenhydramine, cetirizine and loratadine. I don't usually get the brand names.
From what you have mentioned, and that your sleeping difficulties are long-term, then I would recommend looking into the well-being service. It sounds as though you may benefit from psychological input. Pills will mask the difficulties temporarily, but for a long-term solution, something such as CBT (Cognitive Behavioural Therapy) may be more beneficial.
0
reply
CoolCavy
Badges: 20
Rep:
?
#12
Report 1 week ago
#12
(Original post by grl9096)
I've taken antihistamines for allergies and they do not have a drowsiness affect on me whatsoever.
As others have said not all antihistamines cause drowsiness. Promethazine hydrochloride is one used for sleep. I would encourage you as others have said to adopt better sleep hygiene and routine. Your body takes time to adapt to a new sleep routine give it a few weeks rather than a few days.
1
reply
FinalMasquerade
Badges: 12
Rep:
?
#13
Report 1 week ago
#13
(Original post by CoolCavy)
As others have said not all antihistamines cause drowsiness. Promethazine hydrochloride is one used for sleep. I would encourage you as others have said to adopt better sleep hygiene and routine. Your body takes time to adapt to a new sleep routine give it a few weeks rather than a few days.
Promethazine is also available over the counter. Often known as 'Phenergan'.
0
reply
Notoriety
Badges: 22
Rep:
?
#14
Report 1 week ago
#14
(Original post by CoolCavy)
As others have said not all antihistamines cause drowsiness. Promethazine hydrochloride is one used for sleep. I would encourage you as others have said to adopt better sleep hygiene and routine. Your body takes time to adapt to a new sleep routine give it a few weeks rather than a few days.
Absolute. Fix sleep hygiene.

If you're snacking, I would not be surprised if you're also on the computer watching Netflix.
0
reply
CoolCavy
Badges: 20
Rep:
?
#15
Report 1 week ago
#15
(Original post by FinalMasquerade)
Promethazine is also available over the counter. Often known as 'Phenergan'.
Yep

(Original post by Notoriety)
Absolute. Fix sleep hygiene.

If you're snacking, I would not be surprised if you're also on the computer watching Netflix.
Definitely, blue light and all that is terrible for melatonin :yes:
0
reply
FinalMasquerade
Badges: 12
Rep:
?
#16
Report 1 week ago
#16
(Original post by CoolCavy)
Yep


Definitely, blue light and all that is terrible for melatonin :yes:
Oh, dear. I completely forgot to recommend melatonin. Yes, rather than Zopiclone, your GP may prescribe that. Deemed 'non addictive', as your brain naturally produces it. However, you will struggle overall with poor sleep hygiene. Which will be related to mood, which of course has several other factors.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts

All the exam results help you need

2,482

people online now

225,530

students helped last year
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

How are you feeling about GCSE Results Day?

Hopeful (209)
12.75%
Excited (146)
8.91%
Worried (296)
18.06%
Terrified (370)
22.57%
Meh (151)
9.21%
Confused (36)
2.2%
Putting on a brave face (224)
13.67%
Impatient (207)
12.63%

Watched Threads

View All